Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lamiduvnine - any substitute?
May 28, 2010

Just started on ARV treatment i.e. Lamiduvine, efavirenz and viread. I cant sleep at night due pins and needles, burning sensations on my hands and feet. Suspect lamiduvine side effects...can i get something else?

Response from Dr. McGowan

The sleep disturbance may be coming from the efavirenz. Do you take it on an empty stomach? That may help.

The pins and needles could be a sign of neuropathy, a disturbance of the nerves. This can be caused by HIV itself or other conditions such as diabetes or vitamin deficiency. Anti-HIV meds, especially some of the older nucleoside analogs such as zerit, videx and zalcitabine would cause this problem over time. Lamivudine (even though it is in the "package insert") is very rarely a cause of this symptom. If this is your first combo there are certainly options to change, but these may make the combo more complex and may not be necessary. you should discuss this with your medical provider and look into the cause. Best, Joe



Previous
Combivir dosage
Next
FRIEND WAS DIAGNOSED +

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement